Alert archive / Mississippi / River Flood Advisories in 2017
River Flood Advisory 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at May 21, 2017, 9:31 AM CDT for Coahoma County, Tunica County, Mississippi; Lee County, Phillips County, Arkansas. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 21, 2017, 9:31 AM CDT (14:31 UTC)
- Expired
- May 26, 2017, 11:16 AM CDT
- In force
- 5 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Helena (HEEA4).
- Action stage
- 40 ft
- Minor stage
- 44 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at May 21, 6:28 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 21, 6:28 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 628 AM CDT Sun May 21 2017 .UPDATE... Updated to include 12z aviation discussion. && .PREV DISCUSSION... /issued 335 AM CDT Sun May 21 2017/ DISCUSSION... Its much quieter tonight across the Midsouth than last night. A lone shower is tracking into St Francis County. Stronger thunderstorms to the Southwest of the Midsouth are tracking to the East Northeast...approaching the Mississippi River. These storms may eventually make it into North Mississippi...but the potential for widespread rain in the Midsouth does not look nearly as likely as it did yesterday. The threat of strong or severe storms looks even less likely. A cold front is approaching the Mississippi River and will probably make it into middle Tennessee and North Alabama by midday today. We could see a few more showers and thunderstorms develop along this boundary after sunrise...but short term high resolution models show only very limited development. Low clouds are widespread ahead of the front keeping temperatures steady in the upper 60s to low 70s. Dew points are in the middle to upper 60s East of the front so little to no additional cooling is expected before sunrise. East Arkansas may drop another 2-4 degrees before sunrise resulting in lows in the low 60s. Synoptically...a broad trough is positioned over the Nation...centered from Lake Superior to North Texas. Surface high pressure will build in across the Midsouth from the West today. Most of the Midsouth with the exception of Northeast Mississippi should see clear skies by sunset. The pattern isn't expected to change much through Midweek...but guidance shows a couple of impulses rotating through the mean trough that may bring us a few showers tomorrow night Tuesday and Wednesday along with a reinforcing cold front late Tuesday. Guidance is in poor agreement with these features...but overall wetter than previous runs. Will lean toward a drier solution for now...expecting the higher rain chances to our South and East where a surface low is expected to develop and track from Central Mississippi into North Alabama by early Wednesday. Temperatures are expected to turn cool behind the front today and remain below normal through Thursday...then rebound to near normal Friday into next weekend as a weak ridge builds over the area. The coolest temperatures are expected Wednesday behind a reinforcing cold front. Highs Wednesday may approach 15 degrees below normal, in the upper 60s to low 70s. 30 && .AVIATION... 12z TAF Cycle A cold front currently bisecting the region roughly along the MS River has created IFR cigs, and even LIFR at KTUP, for all terminals except KJBR which is currently VFR. Kept MVFR prevailing at KMEM and KMKL and handled IFR with a TEMPO as CIGS should slowly improve over the next couple of hours as the front clears. KTUP will keep lower CIGS for much of the morning, with gradual improvement expected to MVFR by late morning. Southerly winds will become more westerly as the front clears the region throughout the day as skies gradually improve. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 21, 3:39 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 339 AM CDT Sun May 21 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 339 AM CDT Sun May 21 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:31 AM CDT | River Flood Advisory | MEG | Shelby | 5 days |
| May 21, 3:59 PM CDT | Special Weather Statement | MEG | Itawamba, Lee | 46 min |
| May 21, 4:40 PM CDT | Special Weather Statement | MEG | Monroe | 50 min |
| May 21, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 41 min |
| May 21, 6:00 PM CDT | Special Weather Statement | MEG | Monroe | 45 min |
Nearby
River Flood Advisories in Mississippi, 2017River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.